Alert archive / Florida / Red Flag Warnings in 2013
Red Flag Warning 8, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Mar 4, 2013, 5:04 AM EST for Pinellas County, Florida. It took effect at Mar 4, 2013, 11:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2013, 5:04 AM EST (10:04 UTC)
- In effect from
- Mar 4, 2013, 11:00 AM EST
- Expired
- Mar 4, 2013, 8:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Tampa Bay, FL
County Pinellas County, FL
The radar
The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 10.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
765 WWUS82 KTBW 041004 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 504 AM EST MON MAR 4 2013 ...RED FLAG WARNING FOR PINELLAS AND LEE COUNTIES TODAY... .EXTREMELY DRY AIR ALONG WITH DRY FUELS WILL RESULT IN RED FLAG CONDITIONS FOR 6 TO 8 HOURS TODAY. FLZ050-065-050100- /O.NEW.KTBW.FW.W.0008.130304T1600Z-130305T0100Z/ PINELLAS-LEE- 504 AM EST MON MAR 4 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EST THIS EVENING FOR... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EST THIS EVENING. * AFFECTED AREA...PINELLAS...LEE. * WIND...NORTHEAST AROUND 10 MPH BECOMING NORTHWEST NEAR THE COAST IN THE AFTERNOON. * HUMIDITY...AROUND 30 PERCENT FOR SEVERAL HOURS IN PINELLAS COUNTY AND BETWEEN 20 AND 25 PERCENT WITH UP TO 8 HOURS OF CRITICAL HUMIDITIES IN LEE COUNTY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 4, 3:46 AM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Mar 4, 3:46 AM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
346 AM EST MON MAR 4 2013
.SHORT TERM (TODAY - WEDNESDAY)...LEVY...CITRUS...SUMTER AND
HERNANDO COUNTY ALL HAVE OBSERVATION SITES REPORTING TEMPERATURES
BELOW FREEZING AT THIS TIME. WE HAVE SEEN A FEW TEMPERATURES AT 27
DEGREES...BUT MOST LOCATIONS ARE RIGHT AROUND 30.
THE COOL AIR MASS WILL STAY WITH US FOR ONE MORE DAY BUT THE WINDS
WILL DIMINISH AND BE SIGNIFICANTLY LOWER THAN YESTERDAY. THIS WILL
MAKE IT FEEL MUCH MORE TOLERABLE...BUT IT WILL STILL ONLY BE IN
THE MIDDLE TO UPPER 60S FROM NORTH TO SOUTH IN THE AFTERNOON.
HIGH PRESSURE WILL SETTLE OVER SOUTHEAST FLORIDA TONIGHT WHICH MAY
ACTUALLY RESULT IN OUR COLDEST TEMPERATURES OCCURRING OVER OUR
SOUTHEAST ZONES...ESPECIALLY HIGHLANDS COUNTY. WOULD NOT BE
SURPRISED TO SEE TEMPERATURES DROP TO NEAR FREEZING THERE...BUT
FOR NOW DO NOT PLAN TO GO QUITE THAT COLD. WE WILL SEE SOME PATCHY
FROST WHERE TEMPERATURES FALL INTO THE MIDDLE 30S.
WE WILL SEE A SIGNIFICANT WARM-UP ON TUESDAY AS OUR COLD HIGH
CENTER MOVES OFF THE COAST...BUT THE NEXT SYSTEM WILL BE RIGHT ON
ITS HEALS. A VERY STRONG UPPER-LEVEL TROUGH WILL BE DIGGING
THROUGH THE SOUTHEASTERN STATES WITH LOW PRESSURE BEGINNING TO
TAKE SHAPE OVER THE MID-ATLANTIC STATES BY EVENING. HIGHS WILL
JUMP WELL INTO THE 70S...BUT COULD COOL SIGNIFICANTLY DURING THE
AFTERNOON ALONG THE COAST AS WINDS TURN SOUTHWESTERLY AND BEGIN TO
INCREASE.
TUESDAY NIGHT THE UPPER-TROUGH WILL MOVE ACROSS THE FLORIDA
PENINSULA SUPPORTING A FAST MOVING COLD FRONT AT THE SURFACE.
SHOWER CHANCES WILL INCREASE FROM NORTH TO SOUTH OVERNIGHT...THEN
DECREASE FROM NORTH TO SOUTH ON WEDNESDAY AS THE FRONT DEPARTS. AS
USUAL...BEST CHANCES FOR ANY MEANINGFUL RAINFALL WILL BE NORTH OF
THE TAMPA BAY AREA. IN FACT...WITH ONLY 18 HOURS FOR MOISTURE TO
RETURN I DOUBT ANY AREAS WILL SEE MUCH MORE THAN A TENTH OF AN
INCH. I USED SREF FOR TIMING AND POPS ALTHOUGH DID LOWER POPS DUE
TO THE LOW MOISTURE AVAILABILITY. IF MOISTURE RETURN IS
ADEQUATE...WE WILL END UP WITH YET ANOTHER HIGH POP BUT LOW QPF
EVENT.
WHILE NOT AS COLD AS THE CURRENT AIRMASS...THE TEMPERATURES BEHIND
THIS COLD FRONT WILL ONCE AGAIN BE BELOW NORMAL WITH MANY AREAS NO
GETTING OUT OF THE 60S WEDNESDAY AFTERNOON.
.LONG TERM (WEDNESDAY NIGHT THROUGH NEXT SUNDAY)...
A QUIET AND DRY PERIOD IN TERMS OF SENSIBLE WEATHER APPEARS LIKELY
FOR THE LONG TERM FORECAST. ENTIRE FORECAST AREA WILL BE IN THE WAKE
OF A DEPARTING COLD FRONT WEDNESDAY NIGHT WITH COLD AIR ADVECTION
STILL UNDERWAY INTO THE PENINSULA. FREEZING CONDITIONS/FROST APPEAR
UNLIKELY GIVEN THE STRENGTH OF THE AIRMASS AND THE TIGHT GRADIENT IN
PLACE. TEMPERATURES WILL HOWEVER BE RATHER CHILLY WITH MANY
LOCATIONS DROPPING INTO THE 40S...AND SOME MID/UPPER 30S FOR
NORMALLY COLDER SPOTS ALONG AND NORTH OF THE I-4 CORRIDOR.
THURSDAY AND FRIDAY WILL FIND OUR REGION ON THE EASTERN FLANKS OF AN
AMPLIFYING MID/UPPER LEVEL RIDGE WHILE SURFACE HIGH PRESSURE RIDGES
DOWN THE SPINE OF THE APPALACHIANS TO THE FL PENINSULA. THIS PATTERN
WILL KEEP OUR FORECAST RAIN FREE WITH MODERATING DAYTIME
TEMPERATURES. THE DRY ATMOSPHERE AND RIDGING ENVIRONMENT WILL HELP
KEEP OVERNIGHT TEMPS ON THE CHILLY SIDE...ESPECIALLY NORTH OF TAMPA
BAY...HOWEVER STILL NOT ANTICIPATING ANY SUB-FREEZING CONDITIONS.
GLOBAL GUIDANCE IN AGREEMENT THAT OUR REGION WILL EXPERIENCE STACKED
RIDGING FOR THE UPCOMING WEEKEND. THIS PATTERN WILL PROVIDE A
CONTINUED DRY FORECAST ALONG WITH SEASONABLE TEMPERATURES.
&&
.AVIATION...
THE LAST SURGE OF SCT-BKN STRATOCU ARE ROLLING ASHORE FROM KSRQ
TO KTPA AND KPIE AT AROUND 4KFT. EXPECT THESE CLOUDS TO DISSIPATE
QUICKLY THIS MORNING WITH VFR CONDITIONS UNDER MOSTLY CLEAR TO
CLEAR SKIES PREVAILING THROUGH THE TAF PERIOD. NORTHEAST MORNING
LOW LEVEL WINDS MAY BRIEFLY SWITCH NW FOR THE SECOND HALF OF THE
AFTERNOON AND THEN BECOME VARIABLE AFTER SUNSET.
&&
.MARINE...FOR THE MOST PART...WINDS HAVE DROPPED BELOW HEADLINE
CRITERIA AND SEAS ARE SUBSIDING AS WELL. ANY LEFTOVER GUSTINESS
WILL DIMINISH DURING THE MORNING HOURS WITH LIGHTER WINDS AND
CONTINUED SUBSIDING SEAS IN THE AFTERNOON.
THE NEXT BOUT OF UNFAVORABLE WEATHER COMES TUESDAY NIGHT AND
WEDNESDAY AS A COLD FRONT APPROACHES AND MOVES THROUGH THE WATERS.
INITIALLY WE WILL SEE SOUTHWEST WINDS INCREASING TO AROUND 20
KNOTS AHEAD OF THE FRONT ON TUESDAY THEN SHIFTING TO THE NORTHWEST
AT THE SAME SPEEDS FROM NORTH TO SOUTH TUESDAY NIGHT AND
WEDNESDAY. EXPECT SEAS TO BUILD TO AROUND 7 FEET OFFSHORE THROUGH
WEDNESDAY NIGHT BEFORE SLOWLY SUBSIDING ON THURSDAY.
&&
.FIRE WEATHER...VERY LOW HUMIDITIES WILL CREATE FAVORABLE
CONDITIONS FOR WILD FIRE DEVELOPMENT AND SPREAD TODAY. RED FLAG
WARNINGS WILL BE UP FOR PINELLAS AND LEE COUNTIES WHERE LONG
DURATIONS OF CRITICAL HUMIDITIES COINCIDE WITH ERC VALUES OF 37 OR
HIGHER. LOW HUMIDITIES WILL OCCUR AGAIN ON TUESDAY BUT MOSTLY
INLAND AS WINDS TURN SOUTHWEST AND PROVIDE SOME RELIEF TO THE
COAST. ANOTHER SURGE OF DRY AIR MOVES IN BEHIND A COLD FRONT
TUESDAY NIGHT AND WEDNESDAY WHICH WILL CONTINUE TO CREATE LOW
HUMIDITIES EACH DAY THROUGH THE REST OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 65 49 76 61 / 0 0 0 30
FMY 69 48 79 60 / 0 0 0 30
GIF 67 44 77 57 / 0 0 0 30
SRQ 65 45 76 59 / 0 0 0 30
BKV 66 34 77 55 / 0 0 0 40
SPG 65 54 74 61 / 0 0 0 30
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM EST THIS
EVENING FOR LEE-PINELLAS.
FREEZE WARNING UNTIL 10 AM EST THIS MORNING FOR CITRUS-
HERNANDO-LEVY-SUMTER.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...JILLSON
LONG TERM/AVIATION...MROCZKAHazardous weather outlook, Mar 4, 4:13 AM EST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 413 AM EST MON MAR 4 2013 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-042300- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 413 AM EST MON MAR 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... LOW RELATIVE HUMIDITY LEVELS LATE THIS MORNING THROUGH EARLY THIS EVENING WILL RESULT IN AN INCREASED FIRE DANGER. ...TEMPERATURE IMPACTS... A FEW AREAS OF FROST ARE POSSIBLE LATE TONIGHT FOR THE NATURE COAST ZONES...ESPECIALLY NORTH OF PASCO COUNTY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...WIND AND SEA IMPACT... A PERIOD OF ADVISORY LEVEL WINDS AND SEAS IS EXPECTED WEDNESDAY AND WEDNESDAY NIGHT ACROSS THE EASTERN GULF OF MEXICO IN THE WAKE OF A COLD FRONT. ...FIRE WEATHER IMPACT... LOW RELATIVE HUMIDITY EACH AFTERNOON THIS WEEK IS ANTICIPATED. THESE DRY CONDITION WILL KEEP THE FIRE DANGER ELEVATED THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MROCZKA
Nearby
Red Flag Warnings in Florida, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.